My friend was talking about how she was giong to start NOT taking the week of inactive placebo pills, and start taking a new pack of birth control after the 3rd week of active pills. She said if she does this, she won't get her period.
To me, it sounds a little stupid. Either it's dangerous or the birth control isn't going to work. Does anyone know?
I asked my doctor about this when I was going overseas for 6 weeks - didn't want to have my period while backpacking...she said it's fine to do that, but not to do it too long or else it may have some affect. Overall though, like the previous poster said, she'll be buying a lot more birth control...otherwise, it will work - but as I learned - the timing of your period once you stop is a little messed up, and there may be spotting during the first time you do this...
the longer she continues to take the pills the more she wont have her period
but she might have some breakthrough (spotting) in between as the uterus lining will be very thick by then... and once she stops, her period will come and it will prob be quite heavy since it has all been built up. someone correct me if im wrong.
This is safe to do, and will not decrease the effectiveness of the pill. As others have said, the main draw back of doing this is that she'll be at increased risk for breakthrough bleeding the longer she goes.
Her period when she does stop should not be super heavy, since on the pill the uterine lining does not build up much.